Oregon, 2012

Flood in Oregon, April 1 to 3, 2012

April 1 to 3, 2012 · NWS PQR · 1 event in 1 county or zone

A strong Pacific cold front brought heavy rains to Western Oregon bringing high water levels on many rivers with the Pudding River rising above flood stage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

A strong Pacific cold front brought heavy rains to Western Oregon bringing high water levels on many rivers with the Pudding River rising above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Mar 31, 8:09 PM PST, 3 hours 51 minutes earlier.

Area forecast discussion, Mar 31, 8:09 PM PST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
909 PM PDT SAT MAR 31 2012

.SYNOPSIS...A STRONG LOW OFF THE SOUTH OREGON COAST WAS MOVING
ONSHORE INTO SOUTHERN OREGON THIS EVENING...WITH A PIECE OF THE LOW
LIFTING NORTH ALONG THE OREGON COAST AND HELPING TO FUEL SHOWERS AND
A FEW THUNDERSTORMS IN NORTHWEST OREGON AND SOUTHWEST WASHINGTON.
THE WHOLE LOW WILL MOVE INLAND AND EASTWARD TONIGHT AND EARLY SUNDAY
WITH PLENTY OF SHOWERS AND SNOW IN THE CASCADES...FOOTHILLS...AND
COAST RANGE. ALSO SOME BREEZY TO WINDY CONDITIONS OVERNIGHT. A
SYSTEM BETWEEN 135W AND 140W WILL MOVE THROUGH OUR AREA SUNDAY
AFTERNOON AND SUNDAY EVENING WITH MORE VALLEY RAIN AND MOUNTAIN SNOW
AND LOCALLY BREEZY CONDITIONS. EXCEPT FOR THE NORTH COAST...WE MAY
SEE A BIT OF A LULL ON MONDAY BEFORE THE NEXT FRONT MOVES IN LATER
MONDAY NIGHT AND ESPECIALLY ON TUESDAY. THE PARENT UPPER LOW WILL
LINGER OVER OUR AREA FOR SHOWERS AND POSSIBLY SOME INSTABILITY
DURING THE MID WEEK PERIOD.
&&

.SHORT TERM...THE MAIN FRONT WITH THE CURRENT SYSTEM MOVED INLAND
AND EAST OF OUR AREA EARLIER TODAY. THE MAIN STRONG SURFACE LOW WAS
TO OUR SOUTH AND WAS MOVING ONSHORE INTO SOUTHERN OREGON. THIS LOW
PRODUCED WINDS WELL OVER 60 MPH TO OUR SOUTH. A PIECE OF THIS SYSTEM
EXTENDED NORTH ALONG OUR COAST THIS AFTERNOON AND EVENING...WITH A
BAND OF CONVECTION LIFTING NORTH THAT HAD SOME 40 TO 45 KT WIND GUSTS
ASSOCIATED WITH IT ALONG THE COAST. WE THEN SAW A COUPLE OF DECENT
THUNDERSTORMS OR CONVECTIVE CELLS LIFT NORTH THROUGH OUR AREA...AND
HAD A REPORT OF DIME SIZED HAIL IN NORTH PLAINS. THE PRECIPITATION
IS CURRENTLY BECOMING MORE WIDESPREAD AS THE OFFSHORE LOWER PRESSURE
MOVES ONSHORE AND THROUGH OUR AREA OVERNIGHT...THOUGH THERE REMAINS
SOME EMBEDDED HEAVIER SHOWERS.

AS THIS MOVES THROUGH OVERNIGHT...WINDS WILL SHIFT TO WESTERLY ACROSS
OUR FORECAST AREA...AND COULD BE RATHER STRONG OVERNIGHT. GUSTS TO 50
MPH NEAR THE COAST AND 35 TO 40 MPH INLAND ARE NOT OUT OF THE
QUESTION ON THE BACKSIDE OF THIS LOW.

SNOW LEVELS WILL BE DROPPING INTO THE COAST RANGE AND THE CASCADE
FOOTHILLS...THOUGH ONLY LIGHT ACCUMULATIONS IF THAT ARE EXPECTED IN
THE COASTAL PASSES. WILL CONTINUE THE SNOW ADVISORY FOR THE CASCADES
OVERNIGHT AS WELL WHERE MORE SIGNIFICANT SNOW IS EXPECTED.

AFTER THE SHOWERS BEGIN TO EASE SUNDAY MORNING...THE NEXT SYSTEM OUT
BETWEEN 135W AND 140W WILL MOVE IN SUNDAY AFTERNOON AND EVENING FOR
MORE VALLEY RAIN AND MOUNTAIN SNOW...POSSIBLY SOME SNOW AGAIN DOWN
INTO THE FOOTHILLS AND COASTAL MOUNTAINS. THIS PRECIPITATION SHOULD
MOVE EAST BY MONDAY MORNING AS THIS SYSTEM MOVES OFF TO THE EAST.

THE NEXT FRONT BEGINS TO APPROACH MONDAY...BUT LOOKS TO ONLY REACH
PERHAPS THE NORTH COAST ON MONDAY. MOS STATISTICAL GUIDANCE SUGGESTS
WE COULD GET CLOSE TO 60 ON MONDAY IN THE INLAND VALLEYS IF THE
FRONT STAYS NEAR THE COAST...AND THIS WOULD BE A WELCOME CHANGE TO
OUR RECENT INCLEMENT WEATHER. TOLLESON

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
TUESDAY EVENING THROUGH EARLY SATURDAY...A BROAD UPPER TROUGH
OFFSHORE APPROACHES THE PACIFIC NORTHWEST AND MODELS CONTINUE TO
AGREE THE TROUGH WILL SHIFT INLAND BY MIDWEEK. A RELATED FRONT SHIFTS
OVER THE CWA MONDAY NIGHT AND TUESDAY...THEN PUTS THE NORTHWEST ON
THE COOL SIDE OF THE JET STREAM AND IN SHOWERY CONDITIONS THROUGH THE
END OF THE WEEK. AS A RESULT THERE MAY BE SOME DRYING TIME OPENING UP
FOR THE ALREADY SATURATED CWA. AT THE END OF THE WEEK MODELS BRING AN
UPPER RIDGE OVER THE AREA FOR A POSSIBLY DRY WEEKEND...THOUGH IT
LOOKS AS IF THE UPPER RIDGE COULD BE A RELATIVELY TEMPORARY CHANGE AS
MODELS SHOW A DEEP LOW MOVING TO THE COAST RIGHT ON THE HEELS OF THE
RIDGE.	KELSON
&&

.HYDROLOGY...RIVERS CONTINUE TO RECEDE...THANKS IN PART TO MUCH LESS
RAINFALL OVER REGION TODAY. DROPPED THE WARNINGS ON THE REMAINING
COASTAL RIVERS. STILL HAVE FEW RIVERS IN THE WILLAMETTE VALLEY THAT
ABOVE FLOOD STAGE WHICH ARE EITHER HOLDING STEADY OR FALLING
SLOWLY...EXCEPT THE PUDDING RIVER WHICH IS SLOWLY CLIMBING. CURRENT
MODEL RUNS PROJECT THE LOWER WILLAMETTE MAINSTEM STAYING BELOW FLOOD
STAGE...BUT HAVE THE COLUMBIA RIVER JUST TOUCHING FLOOD STAGE ON
SUNDAY OR MONDAY. HAVE CANCELLED FLOOD WATCH FOR ALL AREAS...EXCEPT
FOR THE LOWER WILLAMETTE AND LOWER COLUMBIA DUE TO FORECASTS RUNNING
CLOSE TO FLOOD STAGE.
&&

.AVIATION...UNSTABLE SHOWERY AIR MASS CONTINUES TO IMPACT THE REGION
THIS EVENING. MOSTLY VFR CONDITIONS PREVAIL INTO EARLY TONIGHT...
WITH OCCASIONAL DROPS INTO MVFR OR LOWER IN HEAVIER SHOWERS. MAY SEE
MORE PREDOMINANT MVFR CONDITIONS AFTER MIDNIGHT AS A BRIEF PERIOD OF
STEADY RAIN MOVES ACROSS THE AREA IN THE BENT BACK OCCLUSION. SHOWERS
WILL RETURN EARLY SUNDAY AS THE CURRENT SYSTEM MOVES EAST OF THE
CASCADES...AND EXPECT A RETURN OF PREDOMINANT VFR CONDITIONS BY LATE
SUNDAY MORNING/EARLY AFTERNOON.

KPDX AND APPROACHES...OVERALL VFR CONDITIONS PREVAIL THROUGH SUNDAY.
MVFR CONDITIONS ALONG WITH GUSTY SOUTHERLY WINDS ARE POSSIBLE IN
HEAVIER SHOWERS AS A MORE UNSTABLE SHOWERY AIR MASS MOVES OVER THE
AREA THIS EVENING. SHOULD SEE STEADY RAIN AND MVFR CONDITIONS MOVE
THROUGH BETWEEN 06Z AND 10Z. BROWN/27
&&

.MARINE...AFTER A SHORT LULL IN WINDS THIS EVENING...WINDS BEHIND THE
SYSTEM WILL AGAIN INCREASE AFTER MIDNIGHT TO STRONG GALE FORCE AND
CONTINUE INTO EARLY SUNDAY MORNING. LOCALLY HIGHER GUSTS TO 45 KT ARE
POSSIBLE IN THE OUTER WATERS AROUND MIDNIGHT. WINDS WILL THEN
DECREASE BRIEFLY SUNDAY MORNING AHEAD OF THE NEXT SYSTEM...THOUGH
STAY ABOVE SMALL CRAFT MINIMUMS.

AS THE NEXT STRONG SYSTEM APPROACHES SUNDAY...WINDS WILL BACK AROUND
TO THE SOUTH AND INCREASE AGAIN TO STRONG GALES BY LATE SUNDAY
AFTERNOON. WIND GUSTS WILL INCREASE AFTER MIDNIGHT...WITH A CHANCE OF
GUSTS INTO STORM FORCE BY EARLY MONDAY MORNING ESPECIALLY OVER THE
NORTHERN WATERS. THE FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE
WATERS MONDAY EVENING WITH WINDS DECREASING SHARPLY BEHIND THE
BOUNDARY.

SEAS WILL CONTINUE TO INCREASE TO THE MID TEENS THROUGH TONIGHT
MAINLY DUE TO INCREASING WINDS. SEAS WILL CONTINUE IN THE MID TEENS
THROUGH SUNDAY...THEN SHOULD BUILD TO 18 TO 21 FEET BY MONDAY MORNING
WITH THE HIGHEST SEAS EXPECTED IN THE NORTHERN WATERS. BROWN/27
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WATCH THROUGH SUNDAY MORNING FOR GREATER PORTLAND METRO
     AREA-WESTERN COLUMBIA RIVER GORGE.

     WINTER WEATHER ADVISORY UNTIL 8 AM PDT SUNDAY FOR CASCADES IN
     LANE COUNTY-NORTHERN OREGON CASCADES.

WA...FLOOD WATCH THROUGH SUNDAY MORNING FOR GREATER VANCOUVER AREA-
     WESTERN COLUMBIA RIVER GORGE.

     WINTER WEATHER ADVISORY UNTIL 8 AM PDT SUNDAY FOR SOUTH
     WASHINGTON CASCADES.

PZ...STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING FOR
     COASTAL WATERS FROM CAPE SHOALWATER TO FLORENCE OUT 60 NM.

     GALE WARNING UNTIL 5 AM PDT SUNDAY FOR COASTAL WATERS FROM
     CAPE SHOALWATER TO FLORENCE OUT 60 NM.

     GALE WARNING FROM 11 AM SUNDAY TO 2 AM PDT MONDAY FOR COASTAL
     WATERS FROM CAPE SHOALWATER TO FLORENCE OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 PM
     PDT SUNDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Mar 31, 5:27 AM PST, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
627 AM PDT SAT MAR 31 2012

ORZ009-014-WAZ023-011500-
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
627 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ001>008-010-012-PZZ210-WAZ020>022-039-040-011500-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-COLUMBIA RIVER BAR-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
627 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY RAIN IS EXPECTED IN THE COAST RANGE THIS
MORNING...BRINGING RISES TO RIVERS AND STREAMS. SMALL STREAM
FLOODING IS ALSO POSSIBLE. MODERATE RAIN WILL SPREAD FURTHER INLAND
BEFORE TURNING TO SHOWERS WITH A FEW THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. A FLOOD WATCH IS ALSO IN EFFECT TODAY. SEE THE
LATEST FLOOD PRODUCTS FOR MORE DETAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT ACCUMULATING SNOW IS POSSIBLE EARLY SUNDAY IN THE HIGHER
COAST RANGE AND FOOTHILL ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ011-013-WAZ019-011500-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
627 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

LOWERING SNOW LEVELS AND EXPECTED PRECIPITATION MAY BRING
SIGNIFICANT SNOW ACCUMULATION TO MOUNTAIN PASSES TONIGHT. SEE
WSWPQR FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW LINGERS IN THE CASCADES THROUGH EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-011500-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
627 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE WINDS ARE AGAIN POSSIBLE MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

In the hours before

Special weather statement, Mar 31, 6:02 PM PST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
702 PM PDT SAT MAR 31 2012

ORZ003-005-006-WAZ019-022-039-040-010230-
COAST RANGE OF NORTHWEST OREGON OR-GREATER PORTLAND METRO AREA
OR-GREATER VANCOUVER AREA WA-LOWER COLUMBIA OR-LOWER COLUMBIA AND I -
5 CORRIDOR IN COWLITZ COUNTY WA-SOUTH WASHINGTON CASCADE FOOTHILLS
WA-SOUTH WASHINGTON CASCADES WA-
702 PM PDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...SOUTHEASTERN
COWLITZ...EXTREME WESTERN SKAMANIA AND SOUTHEASTERN COLUMBIA COUNTIES
UNTIL 730 PM PDT...

AT 652 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...OR NEAR ST. HELENS...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 OR 40
MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
OCCASIONAL DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WOODLAND AND LA CENTER
  ARIEL...
  LAKE MERWIN AND PIGEON SPRINGS...
  YALE...

THIS WILL IMPACT THE FOLLOWING WASHINGTON HIGHWAYS...INTERSTATE 5
BETWEEN MILE MARKERS 12 AND 26...STATE ROUTE 503 BETWEEN MILE MARKERS
17 AND 54.

IN OREGON THIS WILL IMPACT U.S. HIGHWAY 30 WEST OF PORTLAND BETWEEN
MILE MARKERS 25 AND 33.

LAT...LON 4629 12246 4613 12218 4573 12273 4584 12293
TIME...MOT...LOC 0201Z 221DEG 32KT 4591 12268

WEATHER.GOV/PORTLAND
Special weather statement, Mar 31, 8:23 PM PST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
923 PM PDT SAT MAR 31 2012

ORZ001-002-WAZ021-011400-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH...
CATHLAMET
923 PM PDT SAT MAR 31 2012

...VERY WINDY TONIGHT ALONG THE CENTRAL AND NORTH OREGON AND SOUTH
WASHINGTON COASTS...

A STRONG LOW PRESSURE CENTER OFF THE SOUTH OREGON COAST WILL MOVE
ONSHORE AND THROUGH NORTHWEST OREGON TONIGHT. BEHIND THIS FEATURE
WINDS WILL SHIFT TO THE WEST OR NORTHWEST BY MIDNIGHT AND CONTINUE
VERY STRONG MUCH OF TONIGHT...IN THE 20 TO 30 MPH RANGE WITH
GUSTS 45 TO 55 MPH. THE STRONGEST WIND GUSTS ARE EXPECTED ALONG
THE OREGON COAST...WITH WEAKEST ALONG THE SOUTH WASHINGTON COAST.

WITH EXTREMELY SATURATED SOILS FROM RECENT RAINS...THESE WINDS
COULD BE STRONG ENOUGH TO CAUSE SOME LOCAL TREE DAMAGE AND POWER
DISRUPTIONS.

ORZ005>008-WAZ022-039-011400-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...CLATSKANIE...HILLSBORO...
PORTLAND...OREGON CITY...GRESHAM...SALEM...MCMINNVILLE...DALLAS...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...CASTLE ROCK...
VANCOUVER...BATTLE GROUND...WASHOUGAL
923 PM PDT SAT MAR 31 2012

...BRISK WINDS POSSIBLE OVERNIGHT TONIGHT IN THE WILLAMETTE
VALLEY...THE GREATER PORTLAND AND VANCOUVER METRO AREA...AND THE
INTERSTATE 5 CORRIDOR IN SOUTHWEST WASHINGTON...

A LOW PRESSURE AREA OFF THE OREGON COAST WILL MOVE ONSHORE AND
THROUGH NORTHWEST OREGON TONIGHT. BEHIND THIS FEATURE WINDS WILL
SHIFT TO THE WEST OR NORTHWEST AROUND OR A BIT AFTER MIDNIGHT AND
CONTINUE TO BE VERY BRISK MUCH OF TONIGHT...IN THE 15 TO 25 MPH
RANGE WITH GUSTS BETWEEN 30 AND 40 MPH. THE STRONGEST WIND GUSTS
ARE EXPECTED IN THE WILLAMETTE VALLEY...WITH WEAKEST ALONG THE
INTERSTATE 5 CORRIDOR IN SOUTHWEST WASHINGTON.

WITH EXTREMELY SATURATED SOILS FROM RECENT RAINS...THESE WINDS
COULD BE STRONG ENOUGH TO CAUSE SOME LOCAL TREE DAMAGE AND POWER
DISRUPTIONS.

ORZ003-004-010-012-WAZ020-040-011400-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...SANDY...
SILVER FALLS STATE PARK...SWEET HOME...VIDA...LOWELL...
COTTAGE GROVE...FRANCES...RYDERWOOD...TOUTLE...ARIEL...COUGAR
923 PM PDT SAT MAR 31 2012

...STRONG WINDS POSSIBLE TONIGHT OVER THE COASTAL MOUNTAINS AND
CASCADE FOOTHILLS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON...

...ACCUMULATING SNOW POSSIBLE IN THE NORTH AND CENTRAL OREGON
COAST RANGE...THE WILLAPA HILLS OF SOUTHWEST WASHINGTON...THE
NORTH AND CENTRAL OREGON CASCADE FOOTHILLS...AND THE SOUTH
WASHINGTON CASCADE FOOTHILLS TONIGHT AND SUNDAY MORNING...

A LOW PRESSURE AREA OFF THE OREGON COAST WILL MOVE ONSHORE AND
THROUGH NORTHWEST OREGON AND SOUTHWEST WASHINGTON TONIGHT. BEHIND
THIS FEATURE WINDS WILL SHIFT TO THE WEST OR NORTHWEST AROUND OR A
BIT AFTER MIDNIGHT AND CONTINUE TO BE VERY BRISK MUCH OF TONIGHT...
IN THE 15 TO 30 MPH RANGE WITH GUSTS BETWEEN 40 AND 50 MPH. THE
STRONGEST WIND GUSTS ARE EXPECTED IN NORTHWEST OREGON...WITH
WEAKEST WINDS IN SOUTHWEST WASHINGTON.

WITH EXTREMELY SATURATED SOILS FROM RECENT RAINS...THESE WINDS
COULD BE STRONG ENOUGH TO CAUSE SOME LOCAL TREE DAMAGE AND POWER
DISRUPTIONS.

SNOW LEVELS WILL LOWER ENOUGH TONIGHT TO BRING SOME ACCUMULATING
SNOW TO THE NORTH AND CENTRAL OREGON COAST RANGE...THE WILLAPA
HILLS...THE NORTH AND CENTRAL OREGON CASCADE FOOTHILLS...AND THE
SOUTH WASHINGTON CASCADE FOOTHILLS TONIGHT AND SUNDAY MORNING.
ACCUMULATIONS COULD REACH 1 TO 3 INCHES IN THE HIGHER
ELEVATIONS...WITH A LIGHT DUSTING IN THE COASTAL PASSES.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Clackamas

When
April 1, 12:00 AM PST to April 3, 11:59 PM PST
Where
Clackamas County, 2.44 mi NNW of Canby to 1.06 mi WNW of Barlow
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
45.301, -122.724

Heavy rain caused the Pudding River at Aurora to overflow its banks and flood low lying areas. The Pudding River crested at 23.8 feet on April 1st at 8 pm PST, 1.8 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376242.